Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact operators with root vectors that span


Authors: D. Deckard, C. Foiaş and C. Pearcy
Journal: Proc. Amer. Math. Soc. 76 (1979), 101-106
MSC: Primary 47B05
DOI: https://doi.org/10.1090/S0002-9939-1979-0534397-8
MathSciNet review: 534397
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A concrete example is given of a bounded, linear, compact, quasiaffinity T acting on a separable, infinite dimensional, Hilbert space $ \mathcal{H}$ with the property that the eigenvectors of T span $ \mathcal{H}$ but the root vectors of $ {T^ \ast }$ span a subspace of $ \mathcal{H}$ with infinite dimensional orthocomplement.


References [Enhancements On Off] (What's this?)

  • [1] C. Foiaş, C. Pearcy and D. Voiculescu, The staircase representation of biquasitriangular operators, Michigan Math. J. 22 (1975), 343-352. MR 0405146 (53:8941)
  • [2] H. L. Hamburger, Über die Zerlegung des Hilbertschen Raumes durch vollstetige lineare Transformationen, Math. Nachr. 4 (1951), 56-69. MR 0040587 (12:718b)
  • [3] A. S. Marcus, The problem of spectral synthesis for operators with point spectrum, Izv. Akad. Nauk SSSR Ser. Mat. 34 (1970), 662-688. (Russian) MR 0264436 (41:9030)
  • [4] N. K. Nikol'skiĭ, Complete extensions of Volterra operators, Izv. Akad. Nauk SSSR Ser. Mat. 33 (1969), 1349-1355. (Russian) MR 0336413 (49:1188)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B05

Retrieve articles in all journals with MSC: 47B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0534397-8
Keywords: Compact, quasiaffinity, root vector
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society